Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 28, NWS Cheyenne, WY

April 15, 2008

NWS Cheyenne, WY issued this high wind warning at Apr 15, 2008, 8:59 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 8:59 AM MDT (14:59 UTC)
Expired
Apr 15, 2008, 3:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 151459
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
859 AM MDT TUE APR 15 2008

...STRONG WINDS AFFECTING PORTIONS OF SOUTHEAST WYOMING TODAY...

.AN APPROACHING COLD FRONT HAS BROUGHT STRONG SW WINDS TODAY ACROSS
THE WIND PRONE ARES OF SOUTHEAST WYOMING. THE WINDS WILL SLOWLY
DIMINISH EARLY THIS AFTERNOON.

WYZ066-067-152100-
/O.NEW.KCYS.HW.W.0028.080415T1459Z-080415T2100Z/
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY
859 AM MDT TUE APR 15 2008

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. 

ACROSS THE WIND CORRIDOR OF PLATTE COUNTY...EXPECT RAPIDLY
INCREASING WIND SPEEDS LATER THIS MORNING. SUSTAINED WINDS WILL BE
ABOUT 40 MPH...WITH GUSTS TO 60 MPH. THIS WILL AFFECT INTERSTATE
25...ESPECIALLY NEAR BORDEAUX.  

MEANWHILE...THE SOUTHERN LARAMIE RANGE HAS ALREADY SEEN STRONG
WIND GUSTS TO 70 MPH THIS MORNING. EXPECT THE WINDS TO REMAIN
STRONG THERE AS WELL THROUGH EARLY AFTERNOON. THIS WILL AFFECT
INTERSTATE 80.  

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SOWKO
1 follow-up statement
000 
WWUS75 KCYS 152115
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT TUE APR 15 2008

.HIGH WIND WARNING HAS EXPIRED.

WYZ066-067-152215-
/O.EXP.KCYS.HW.W.0028.000000T0000Z-080415T2100Z/
LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY
315 PM MDT TUE APR 15 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE SETTLED DOWN THIS AFTERNOON THROUGH PLATTE COUNTY AND
OVER THE SOUTHERN LARAMIE RANGE...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

$$

SOWKO

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Apr 15, 2:55 AM MDT, 6 hours 4 minutes earlier.

Area forecast discussion, Apr 15, 2:55 AM MDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
255 AM MDT TUE APR 15 2008

.SHORT TERM...TODAY THRU WEDNESDAY NIGHT...ANOTHER UNSEASONABLY WARM
DAY EXPECTED ACROSS THE CWA AHEAD OF UPPER TROF MOVING INTO THE NRN
ROCKYS.  ROBUST MID LEVEL SW FLOW WILL MIX DOWN TO THE SURFACE
CREATING GUSTY WINDS ACROSS MUCH OF THE CWA LATER THIS MORNING AND
AFTERNOON...ESPECIALLY OVER THE SW WIND FAVORED AREAS OF THE WESTERN
CWA.  SURFACE COLD FRONT WILL SWEEP INTO THE NW PART OF THE CWA LATE
THIS AFTERNOON THEN ACROSS THE REST OF THE CWA EARLY THIS EVENING
WITH SCTD RAIN AND SNOW SHOWERS BEHIND THE FRONT.  BEST LIFT SHOULD
BE OVER THE NRN CWA THUS EXPECT SOMEWAHT BETTER COVERAGE THERE AND
HAVE NUDGED POPS UP IN THAT AREA FOR TONIGHT.  MUCH COOLER WEATHER
FOR WEDNESDAY AS COLD UPPER TROF MOVES ACROSS THE AREA WITH MAXS A
GOOD 25 TO 30 DEGREES COLDER THAN TODAY.  WIDELY SCATTERED RAIN AND
SNOW SHOWERS WILL CONTINUE IN WEAK INSTABILITY FROM COLD MID LEVEL
TEMPERATURES.  PASSAGE OF TROF AXIS WEDNESDAY NIGHT WILL ALLOW FOR
CLEARING WITH COOL TEMPERATURES.

.LONG TERM...THU THRU MON...DRIER NW FLOW ON THU AS UPPER TROF
SHIFTS E AWAY FROM AREA.  TEMPS ALSO REBOUND SOME WITH WARMER AIR
SPREADING BACK OVER THE REGION.  WARMER STILL FOR FRI AND SAT WITH A
DRY BUT BREEZY SW FLOW ALOFT AHEAD OF THE NEXT UPPER TROF DVLPG OVER
THE PAC NW.  00Z GFS AND 00Z ECMWF PRETTY SIMILAR WITH LARGE UPPER
LOW DVLPG OVER WA/OR SAT NIGHT...THEN START DIFFERING ON DETAILS SUN
INTO MON.  ECMWF SWINGS A MAIN LOBE OF ENERGY ENE ACRS THE REGION
SUN INTO SUN NIGHT FOLLOWED BY DRIER AND WARMER WNW FLOW ALOFT...
WHILE GFS ALSO HAS A FTR LIFTG NEWD SUN NIGHT ACROSS THE REGION...
BUT LEAVES LARGE UPPER LOW INTACT OVER ID.  D.C. GURUS SUGGEST THE
GFS IS AN OUTLIER IN THE LATER PERIODS...SO MAY END UP PUTTING MORE
FAITH IN ECMWF AT THIS POINT.  STILL A LONG WAYS OFF THO WITH PLENTY
OF TIME FOR MODELS TO CHANGE THEIR SOLUTIONS.  BOTH DO AGREE ON SUN
STILL BEING A WARM/MILD DAY...WITH THE COLD FRONTAL PASSAGE ON SUN
NIGHT...AND MON MUCH COOLER.

&&

.AVIATION...VFR CONDITIONS PREVAILING OVER MOST OF THE REGION THRU
WEDS EXCEPT OVER THE MTNS INTO EAST CENTRAL WYOMING TONIGHT WHERE
MORE WIDESPREAD PCPN SHOULD CREATE AREAS OF MVFR CONDS AND SOME MTN
OBSCURATIONS FOR A TIME.

&&

.FIRE WEATHER...WILL CONTINUE RED FLAG WARNING FOR THE WRN NEBRASKA
PANHANDLE AND EAST CENTRAL WY FOR THIS AFTN INTO EARLY EVENING AS
REQUISITE CONDITIONS SHOULD BE MET OVER MANY AREAS DURING THAT TIME.
RELATIVE HUMIDITIES WILL BE LOW IN THE AFTERNOON ALONG WITH GUSTY
WINDS AND DRY FUELS.  CONDITIONS IMPROVING EARLY EVENING AS PASSAGE
OF COLD FRONT WILL ALLOW FOR SUFFICIENT RH RECOVERY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING NOON TO 7 PM TODAY WY FIRE WEATHER ZONE 291.
NE...RED FLAG WARNING NOON TO 7 PM TODAY NEB FIRE WEATHER ZONES
     200 AND 202.

&&

SHORT TERM/AVIATION...RE
Hazardous weather outlook, Apr 15, 4:28 AM MDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
428 AM MDT TUE APR 15 2008

WYZ059>070-161130-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
428 AM MDT TUE APR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE ANOTHER WARM AND WINDY DAY ACROSS THE REGION...WITH
SOME LOCAL GUSTS OF 45 TO 55 MPH TODAY IN CARBON AND ALBANY
COUNTIES.  ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS EAST
CENTRAL WYOMING EARLY THIS EVENING IN ADVANCE OF A COLD FRONT.

THERE IS ALSO A RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM FOR
EAST CENTRAL SECTIONS OF THE STATE.  WARM AND DRY CONDITIONS WITH
GUSTY WINDS WILL PRODUCE DANGEROUS FIRE GROWTH POTENTIAL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE MOUNTAINS OF SOUTHEAST WYOMING COULD RECEIVE SOME LIGHT SNOWFALL
AMOUNTS MAINLY ON WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-161130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
428 AM MDT TUE APR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM FOR ALL OF THE
PANHANDLE.  WARM AND DRY CONDITIONS WITH GUSTY WINDS WILL PRODUCE
DANGEROUS FIRE GROWTH POTENTIAL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 5:27 PM MDTHigh Wind WarningCYS2 hr

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.